MAUDE Adverse Event Report: COVIDIEN PREVENT NEEDLE ONLY 25 X 1; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN PREVENT NEEDLE ONLY 25 X 1; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 26559
Medical Device Problem Code Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.  if the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted. as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that the needle was flimsy and protruded through the plastic of the safety shield.There was no harm associated with this event.
 
Additional Manufacturer Narrative
Additional information: the device history record (dhr) for the reported lot indicates no issues were found in physical and visual samples inspected from the lot.A review of the entire dhr¿s showed no manufacturing or inspection anomalies.All scheduled maintenance and calibration activities were completed.There were no samples and 2 photos returned with this complaint.The reported condition could not be confirmed with photos.Prior to a lot¿s release, the lot must be deemed acceptable by passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.Specifically, samples are inspected for shield stall/locking failure and hinge pull test.The shop orders used for this lot met all defined acceptance requirements and were released.The true root cause of the failure could not be determined based on available information.There were no anomalies found during a review of the dhr, maintenance records or process monitoring data.There was no evidence of any systemic failure of the manufacturing process.Based on the investigation and root cause analysis, the initiation of a corrective and preventative action (capa) is not required.This information will be utilized for trending purposes to determine the need for corrective actions.

Brand Name
PREVENT NEEDLE ONLY 25 X 1
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
MDR Report Key10750906
Report Number1017768-2020-00882
Device Sequence Number19274457
Product Code FMI
UDI-Device Identifier10612479201382
UDI-Public10612479201382
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number26559
Device Catalogue Number26559
Device Lot Number015364
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer10/26/2020
Initial Report FDA Received Date10/28/2020
Supplement Report FDA Received Date12/07/2020
Patient Sequence Number1